Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Albuquerque, NM

June 1, 2000Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2000, 6:07 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 1, 2000, 6:07 PM MDT (00:07 UTC)
Expired
Jun 1, 2000, 7:00 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Santa Fe County, NM, Torrance County, NM

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:30 PM MDTHail 0.75Mc Intosh, NMHail ranging up to 3/4 inch in diameter collected to a depth of 2 to 3 inches.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
4010 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 020011
SVRABQ
NMC049-057-020100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 700 PM MDT

* AT 610 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH 
HAIL AND GUSTY WINDS NEAR ESTANCIA MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHERN TORRANCE COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEpK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3472 10617 3467 10580 3511 10569 3510 10608

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:07 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 1, 2:07 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT THU JUN 1 2000

UPPER LEVEL RIDGE TO OUR E WITH S TO SW FLOW CONTINUING TO PUMP
MOISTURE INTO THE STATE. IN ADDITION...A COUPLE OF MID LEVEL SHORT
WAVES EMBEDDED IN THIS FLOW TO AID IN CONVECTION THE NEXT COUPLE OF
DAYS. RIDGE TO BUILD WWD AND BE CENTERED TO OUR SW AGAIN LATER THIS
WEEKEND. THEN RIDGE FORECAST TO DRIFT OVER NM BY THE MIDDLE OF NEXT
WEEK.

THUNDERSTORMS FIRING THIS PM FROM THE E SLOPES OF THE CNTRL MOUNTAINS
TO THE TX BORDER...WITH MUCH OF THE ACTIVITY LOOKING LIKE IT WILL
FORM IN OUR SE ZONES. WITH HIGHEST DEWPOINTS AND UPSLOPE FLOW IN THE
SE WILL CARRY HIGHEST POPS THIS AREA...AIDED BY SOME LIFT FROM
APPROACHING FRONTAL BOUNDARY TO THE N. NOT MUCH THIS EVE W OF THE
CNTRL MOUNTAINS...AND NOTHING W OF DIVIDE...BUT FRONT SLIDING DOWN
THE PLAINS...AIDED BY OUTFLOW FROM CONVECTION...WILL BRING AN E WIND
INTO RIO GRANGE VALLEY BACK TO THE DIVIDE THIS EVE/EARLY
TONIGHT...POSSIBLY SETTING THE STAGE FOR SOME THUNDERSTORMS LATER
TONIGHT WITH INCREASED MOISTURE AND CONVERGENGE AREA. WILL CARRY POPS
ALL NIGHT MOST AREAS...ALTHOUGH MENTION MUCH OF IT BEFORE MIDNIGHT
CNTRL MTNS AND E.

MORE OF THE SAME FOR FRI/FRI NIGHT. 500 MB HEIGHTS RISE SOME FRI.
THOUGHT WITH A LITTLE WARMING AND DRYING POSSIBLE AT HIGHER LEVELS
CONVECTION MAY BE A LITTLE LESS FRI PM/EVE...BUT MODELS NOT REALLY
BUYING INTO THIS. WILL CARRY SIMILAR POPS TO TODAY WITH PLENTY OF
CLOUDS CNTRL AND E AND COOLER TEMPS MOST AREAS.

WILL TREND A LITTLE DRIER SAT IN THE W AND N...EVEN THE NE AS MODELS
BEGIN TO DEVELOP LEE SIDE TROUGHING AGAIN. WITH RIDGE POSITION TO OUR
W SUN/MON...WEAK...DIVERGENT NW FLOW ALOFT SPELLS POSSIBLE TROUBLE.
SHORT WAVE GOING BY TO THE N MAY SEND ANOTHER SURFAVCE FRONT DOWN THE
PLAINS SUN/SUN NIGHT AND BACK TO THE DIVIDE BY MON AM. THIS COULD
KEEP THINGS ON THE MOIST SIDE FOR A COUPLE MORE DAYS AND WILL KEEP
OUR CURRENT FCST OF A SLIGHT CHANCE IN THE W AND CHANCE IN THE E FOR
PM/EVE CONVECTION. WILL THEN WARM IT UP AND DRY IT OUT SOME FOR TUE
ALTHOUGH KEEP A SLIGHT CHANCE OF PRECIP IN THE E TUE. 40

.ABQ...NONE.

CHJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:12 PM MDTFlash Flood WarningABQMora, San Miguel2 hr
Jun 2, 2:38 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval2 hr
Jun 2, 4:54 PM MDTFlash Flood WarningABQLos Alamos2 hr
Jun 2, 4:58 PM MDTSevere Thunderstorm WarningABQValencia62 min
Jun 2, 5:43 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.